Alert archive / California / Small Craft Advisories in 2015

Small Craft Advisory 178, NWS Eureka, CA

September 28, 2015

NWS Eureka, CA issued this small craft advisory at Sep 28, 2015, 3:13 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2015, 3:13 AM PDT (10:13 UTC)
Expired
Sep 28, 2015, 12:00 PM PDT
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

279 
WHUS76 KEKA 281013
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
313 AM PDT MON SEP 28 2015

PZZ470-281600-
/O.EXP.KEKA.GL.W.0029.000000T0000Z-150928T1000Z/
/O.EXB.KEKA.SC.Y.0177.000000T0000Z-150928T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
313 AM PDT MON SEP 28 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT THIS MORNING...EASING
  TO 10 TO 15 KT BY THE AFTERNOON.

* WAVES/SEAS...N 8 TO 10 FT AT 9 SECONDS THIS MORNING...SUBSIDING
  TO 6 TO 7 FT AROUND 8 SECONDS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS
  ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-281600-
/O.EXP.KEKA.SC.Y.0177.000000T0000Z-150928T1000Z/
/O.NEW.KEKA.SC.Y.0178.150928T1013Z-150928T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
313 AM PDT MON SEP 28 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* WINDS...NW AROUND 5 KT.  

* WAVES/SEAS...NW 8 TO 9 FT AT 9 SECONDS THIS MORNING...SUBSIDING
  TO 5 TO 6 FT AROUND 8 SECONDS TONIGHT.

PRECAUTIONARY/PREPAREDNESS
  ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-281600-
/O.EXT.KEKA.SC.Y.0177.000000T0000Z-150928T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
313 AM PDT MON SEP 28 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WINDS...NW 10 TO 20 KT. 

* WAVES/SEAS...N 8 TO 9 FT AROUND 9 SECONDS THIS
  MORNING...SUBSIDING TO 6 TO 7 FT AROUND 9 SECONDS THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
2 follow-up statements
119 
WHUS76 KEKA 281558
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
858 AM PDT MON SEP 28 2015

PZZ450-281900-
/O.EXT.KEKA.SC.Y.0178.000000T0000Z-150928T1900Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
858 AM PDT MON SEP 28 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON TODAY...

* WINDS...NW AROUND 5 KT.

* WAVES/SEAS...NW 8 TO 9 FT AT 9 SECONDS THIS MORNING...SUBSIDING
  TO 5 TO 6 FT AROUND 8 SECONDS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ475-281900-
/O.EXT.KEKA.SC.Y.0177.000000T0000Z-150928T1900Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
858 AM PDT MON SEP 28 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON TODAY...

* WINDS...NW 10 TO 20 KT.

* WAVES/SEAS...N 8 TO 9 FT AROUND 9 SECONDS THIS MORNING... 
  SUBSIDING TO 6 TO 7 FT AROUND 9 SECONDS THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ470-282200-
/O.EXT.KEKA.SC.Y.0177.000000T0000Z-150928T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
858 AM PDT MON SEP 28 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM THIS
AFTERNOON...

* WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT THIS MORNING...
  EASING TO 10 TO 15 KT BY THE AFTERNOON. 

* WAVES/SEAS...N 8 TO 10 FT AT 9 SECONDS THIS MORNING...
  SUBSIDING TO 6 TO 7 FT AROUND 8 SECONDS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
980 
WHUS76 KEKA 281913
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1213 PM PDT MON SEP 28 2015

PZZ450-282015-
/O.EXP.KEKA.SC.Y.0178.000000T0000Z-150928T1900Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
1213 PM PDT MON SEP 28 2015

...SMALL CRAFT ADVISORY HAS EXPIRED...

DECREASING WINDS HAVE ALLOWED SEAS TO SETTLE BELOW SMALL CRAFT
ADVISORY LEVELS ACROSS THE MAJORITY OF THE NORTHERN NEAR SHORE
WATERS. HOWEVER...MODERATELY STEEP SEAS WILL CONTINUE IN PLACES
FOR THE NEXT FEW HOURS WITH A DECREASING TREND OVER TIME...AND
SEAS WILL BE LARGER WITH INCREASING DISTANCE FROM SHORE.

$$

PZZ475-282015-
/O.EXP.KEKA.SC.Y.0177.000000T0000Z-150928T1900Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1213 PM PDT MON SEP 28 2015

...SMALL CRAFT ADVISORY HAS EXPIRED...

DECREASING WINDS HAVE ALLOWED SEAS TO SETTLE BELOW SMALL CRAFT
ADVISORY LEVELS ACROSS THE MAJORITY OF THE SOUTHERN OUTER WATERS.
HOWEVER...MODERATELY STEEP SEAS WILL CONTINUE IN PLACES FOR THE
NEXT FEW HOURS WITH A DECREASING TREND OVER TIME...AND SEAS WILL
BE LARGER WITH INCREASING DISTANCE FROM SHORE.

$$

PZZ470-282200-
/O.CON.KEKA.SC.Y.0177.000000T0000Z-150928T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
1213 PM PDT MON SEP 28 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS...N 15 TO 25 KT... EASING TO 10 TO 15 KT BY THE
  MID AFTERNOON.

* WAVES/SEAS...N 8 TO 9 FT AT 9 SECONDS... SUBSIDING TO 6 TO 7 FT
  AROUND 8 SECONDS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 28, 3:09 AM PDT, 4 minutes earlier.

Area forecast discussion, Sep 28, 3:09 AM PDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
309 AM PDT MON SEP 28 2015

.SYNOPSIS...DRY AND SEASONABLE WEATHER CONDITIONS WILL CONTINUE
THROUGH TUESDAY. A WEAK TROUGH ALOFT WILL APPROACH BY MID WEEK
BRINGING ONLY SLIGHT COOLING TO THE INTERIOR AND THE POSSIBILITY
OF A FEW LIGHT SPOTTY SHOWERS OVER INTERIOR HIGHER TERRAIN.

&&

.DISCUSSION...SOME COASTAL STRATUS HAS BEGUN TO FORM JUST SOUTH OF
POINT ARENA AND WITH THE TEMP DEW POINT SPREAD AT ACV ONLY 1
DEGREE STILL EXPECT TO SEE SHALLOW LAYER OF PATCHY FOG AND STRATUS FORM
AROUND HUMBOLDT BAY EARLY THIS MORNING. THE WARM AND DRY
CONDITIONS WE HAVE BEEN EXPERIENCING ARE THANKS TO A FLAT UPPER
RIDGE ALOFT AND A PROMINENT LOW LEVEL INLAND THERMAL TROUGH...THE
LATTER OF WHICH IS CONTRIBUTING TO STRONG NORTHERLY WINDS ACROSS
THE WATERS. AS WE HEAD INTO THE WORK WEEK...ATTENTION WILL TURN TO
A SLOWLY APPROACHING UPPER LOW THAT IS CURRENTLY NEARLY STATIONARY
WELL OFFSHORE AT AROUND 35N 140W. AS THIS LOW APPROACHES THE COAST
INTERIOR TEMPERATURES ARE EXPECTED TO BEGIN A GRADUAL COOLING
TREND. THE COOLING MAY NOT EVEN BE PARTICULARLY NOTICEABLE UNTIL
THURSDAY AS THE AXIS OF THE TROUGH IS NOW EXPECTED TO MOVE
OVERHEAD LATE WEDNESDAY AND LOWER THICKNESSES SUBSTANTIALLY BY
THURSDAY. THIS LOW WILL ALSO HELP TO WEAKEN THE OFFSHORE HIGH AS
WELL...CAUSING OFFSHORE NORTHERLY WINDS TO GRADUALLY DECREASE OVER
THE NEXT 36 TO 48 HOURS. AS THIS OCCURS...SOUTHERLY FLOW REVERSAL
WINDS ARE EXPECTED TO BECOME MORE PROMINENT NEAR THE COAST...AND
MARINE STRATUS IS EXPECTED TO SURGE NORTHWARD AS WELL. WHILE THIS
MAY BRING CLOUDS INTO THE MENDOCINO COAST AS EARLY AS
THIS MORNING THESE WILL LIKELY BURN OFF EARLY. THE BIGGER SURGE
IS LIKELY TO OCCUR EARLY TUESDAY MORNING. AREAS OF DRIZZLE WILL
BE POSSIBLE ALONG THE COAST AS WELL BY WEDNESDAY MORNING AS THE
LIFTING AFFECTS OF THE APPROACHING TROUGH OCCUR. AS FOR SHOWER
CHANCES...WITH THE PRIMARY TROUGH AXIS APPROACH WEDNESDAY AFTERNOON
EXPECT SOME CHANCE OVER INTERIOR MOUNTAINS WEDNESDAY EVENING INTO
THURSDAY MORNING. CONVECTIVE PARAMETERS CONTINUE TO LOOK TOO
MEAGER TO SUPPORT STRONG CONVECTION...SO LIGHTNING AND WETTING
RAINS BOTH APPEAR UNLIKELY.

BY THURSDAY NIGHT...RIDGING ALOFT WILL QUICKLY BUILD IN BEHIND
THE DEPARTING UPPER LOW...ALLOWING TEMPERATURES TO QUICKLY REBOUND
TO NEAR OR SLIGHTLY ABOVE NORMAL. OVER THE WEEKEND...THERE ARE
HINTS THAT AN INSIDE SLIDER TYPE OF LOW PRESSURE SYSTEM COULD WORK
ITS WAY DOWN THE WEST COAST...BUT GIVEN A HIGH DEGREE OF MODEL
UNCERTAINTY AT THIS STAGE...WILL KEEP PRECIPITATION OUT OF THE
FORECAST BUT HAVE REDUCED TEMPERATURES A LITTLE MORE AS THIS
SOLUTION HAS SURVIVED A COUPLE MORE RUNS. MKN

&&

.AVIATION...EXPECT VFR CONDITIONS TO PREVAIL ACROSS NORTHERN
CALIFORNIA TODAY. SOME MID TO UPPER CLOUD COVER COULD IMPACT
MENDOCINO COUNTY AS A LOW OFFSHORE LIFTS THE MOISTURE NORTHWARD BUT
THIS SHOULDN'T HAVE ANY MAJOR IMPACTS ON AVIATION. MODELS INDICATE
HIGHER RELATIVE HUMIDITY VALUES RETURNING TO COASTAL AREAS TONIGHT.
THIS LIKELY MEANS STRATUS WILL RETURN TO THE COAST TONIGHT, HOWEVER,
DUE TO THE PRESENCE OF THE LOW OFFSHORE CEILINGS WILL BE HIGHER WITH
GOOD VISIBILITIES OVERNIGHT. EXPECT MVFR CONDITIONS TO DEVELOP ALONG
THE COAST TONIGHT WITH VFR PREVAILING INLAND. KML

&&

.MARINE...WINDS AND WAVES WILL GRADUALLY DECREASE TODAY AS LOW
PRESSURE OFFSHORE WEAKENS THE PRESSURE GRADIENT. WE REPLACED THE
LINGERING GALE WARNING OFFSHORE WITH A SMALL CRAFT ADVISORY EARLY
THIS MORNING AS WINDS SHOULD CONTINUE TO BE GUSTY AND WAVES WILL
REMAINS STEEP. THE REMAINING ADVISORIES ARE SET TO EXPIRE AT 9 AM
THIS MORNING. THE STEEPEST SEAS WILL BE ACROSS THE NORTHERN OUTER
WATERS BUT THE DIMINISHING TREND WILL CONTINUE THROUGH THE DAY.
GENTLE WINDS WILL OTHERWISE PERSIST THROUGH THE EARLY HALF OF THE
WORK WEEK BEFORE INCREASING AGAIN THURSDAY NIGHT. KML

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 9 AM PDT THIS MORNING FOR PZZ450-475.

     SMALL CRAFT ADVISORY UNTIL 9 AM PDT THIS MORNING FOR PZZ470.

     GALE WARNING UNTIL 3 AM PDT EARLY THIS MORNING FOR PZZ470.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Sep 28, 2:54 AM PDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
254 AM PDT MON SEP 28 2015

CAZ001>004-076-291000-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
254 AM PDT MON SEP 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 12:06 AM PDTGale WarningEKA3 hr

Nearby

Small Craft Advisories in California, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.